Alert archive / Ohio / Tornado Warnings in 2006

Tornado Warning 6, NWS Wilmington, OH

June 22, 2006Mercer County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 22, 2006, 2:57 PM EDT for Mercer County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 2:57 PM EDT (18:57 UTC)
Expired
Jun 22, 2006, 3:18 PM EDT
In force
21 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2364 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 221858
TORILN
OHC107-221930-
/O.NEW.KILN.TO.W.0006.060622T1857Z-060622T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO

* UNTIL 330 PM EDT

* AT 252 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR 
ROCKFORD. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS   
LOCATED NEAR ROCKFORD...MOVING EAST AT 30 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  MERCER COUNTY...INCLUDING MENDON AND NEPTUNE.

IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN INDIANA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO.

LAT...LON 4073 8479 4061 8478 4059 8444 4072 8446

$$
1 follow-up statement
000 
WWUS51 KILN 221918
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT THU JUN 22 2006

OHC107-221928-
/O.CAN.KILN.TO.W.0006.000000T0000Z-060622T1930Z/
MERCER OH-
318 PM EDT THU JUN 22 2006

...THE TORNADO WARNING FOR NORTHERN MERCER COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.

LAT...LON 4073 8479 4061 8478 4059 8444 4072 8446

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 22, 1:56 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 22, 1:56 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT THU JUN 22 2006

.AVIATION /18Z-18Z/...
PRIMARY IMPACTS TO AVIATION WILL BE CONVECTION THROUGH THE PERIOD.
LINE OF STORMS CURRENTLY OVER INDIANA WILL CONTINUE EASTWARD
THROUGH THE AFTERNOON AND EVENING. HAVE ATTEMPTED TO TIME LINE
THROUGH THE TERMINALS USING TEMPO GROUP AND WILL REFINE AS IT GETS
CLOSER. ALSO SEEING SOME STORMS DEVELOPING OUT AHEAD OF THE LINE
SO BROAD BRUSHED VCTS AND CB DESIGNATORS. EXPECT TO HAVE A BREAK
IN THE CONVECTION LATE IN THE EVENING AND INTO THE OVERNIGHT HOURS
ALTHOUGH THIS MAY ALLOW FOR SOME VISIBILITY RESTRICTIONS TO
DEVELOP IN MIST. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED
TOWARDS MORNING AND THEN CONTINUING INTO FRIDAY. HOWEVER THERE IS
MUCH UNCERTAINTY IN THE EVOLUTION OF THIS CONVECTION SO HAVE BEEN
FAIRLY GENERAL LATE IN THE FORECAST.

&&

.PREV DISCUSSION...
 /ISSUED 1040 AM EDT THU JUN 22 2006/

SHORT TERM /REST OF TODAY/...
MORNING SOUNDING SHOWED AN UNSTABLE AIRMASS ABOVE THE STABLE
BOUNDARY LAYER. AND HAVE BEEN SEEING ISOLATED SHOWERS AND
THUNDERSTORMS ALONG A NARROW CORRIDOR IN THE MIDDLE OF THE
FORECAST AREA. SATELLITE INDICATES THAT MID LEVEL CONVECTIVE
CLOUDS HAVE SINCE DIMINISHED. AS STABLE LAYER MIXES OUT CUMULUS
WILL DEVELOP AND SOME STORMS MAY FORM. HOWEVER THE BETTER CHANCE
OF SHOWERS AND THUNDERSTORMS WILL BE LATER IN THE AFTERNOON AS
CONVECTIVE COMPLEX IN ILLINOIS APPROACHES THE REGION. HAVE MADE
SOME MINOR ADJUSTMENTS TO CLOUDS AND PRECIPITATION. PREVIOUS
TEMPERATURE AND DEW POINT FORECAST LOOKS REASONABLE AT THIS POINT.
SO WILL CONTINUE WITH HEAT ADVISORY IN THE SOUTH.

PREV DISCUSSION...
 /ISSUED 434 AM EDT THU JUN 22 2006/

SHORT TERM /TODAY THROUGH SATURDAY/...
FA REMAINS WARM SECTORED THIS MORNING. SCT SHRA/TSRA STILL
FORMING ACRS THE NORTH ON THE H8 JET. THE 00Z NAM LOOKED TO HAVE A
GOOD HANDLE ON THE CONVECTION ATTM AND BLENDS WILL WITH PREVIOUS
FORECAST. GFS SEEMS TO SUFFER FOR CONVECTIVE FEED BACK AND FORMS
CLOSED SFC LOW IN THE MID MS VLY LATE TNGT. GFS THEN SWINGS THIS
LOW UP THE OHIO VALLEY FRI INTO SAT...KEEPING POPS HIGHS.

HOWEVER WILL FOLLOW THE NAM SOLUTION FOR THIS PACKAGE. H5 IMPULSE
PUSHES INTO THE REGION LATE THIS AFTN. CAPES CLIMB TO 1500-2500
J/KG WITH TD IN THE LOW 70S. FEEL THAT MOST OF THE PCPN WILL BE IN
THE AFTN...BUT CANT RULE SOMETHING OUT THIS MRNG,

CDFNT PUSHES THROUGH GREAT LAKES THIS AFTN AND INTO FA OVERNIGHT.
THIS SHOULD ENHANCE THE LIFT. LOOKS LIKE BEST POPS WILL BE TONIGHT
INTO FRI. FNT WILL STRADDLE THE FA AT 12Z FRI...BUT WILL CONTINUE
TO WORK SOUTH DURING THE DAY HAS SFC HIGH BUILDS INTO THE WRN
LAKES. FNT IS STILL IN NE KY AT 12Z SAT FOR HELD ONTO CHC POP INTO
SAT FOR THE SE.

FOLLOWED MAV/MET TEMPS FOR TODAY AND TONIGHT. ON FRIDAY WENT A
COMPROMISED BETWEEN THE WARM MAV AND COOL MET.

SITES

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ADJUSTED THE START OF SATURDAY NIGHT TO BLEND WITH THE SHORT TERM
FORECAST.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FOR OHZ073-077>082-088 UNTIL 6 PM THURSDAY.
KY...HEAT ADVISORY FOR KYZ089>100 UNTIL 6 PM THURSDAY.
IN...HEAT ADVISORY FOR INZ075-080 UNTIL 6 PM THURSDAY.
&&
Hazardous weather outlook, Jun 22, 1:02 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT THU JUN 22 2006

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-230945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
HOCKING-
102 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL
PROGRESS INTO THE REGION THROUGH THE AFTERNOON.

A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.

STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN
THIS EVENING.

INZ075-080-KYZ089>100-OHZ073-077>082-088-230945-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-
GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
102 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS
AFTERNOON WILL BECOME MORE NUMEROUS AS THEY PROGRESS INTO THE
REGION THROUGH THE AFTERNOON.

A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.

STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO
POSSIBLE.

IN ADDITION...A HEAT ADVISORY IS IN EFFECT UNTIL 6 PM FOR HEAT
INDICES REACHING 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN
THIS EVENING.

In the hours before

Special weather statement, Jun 22, 12:51 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT THU JUN 22 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1251 PM EDT THU JUN 22 2006

...NUMEROUS SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY HAVE CAUSED THE AIR
MASS TO BECOME VERY UNSTABLE. EARLY THIS AFTERNOON...A LINE OF
THUNDERSTORMS HAD ALREADY DEVELOPED AND WAS MOVING ACROSS WESTERN
INDIANA. THESE STORMS WILL IMPACT THE REGION THROUGH THE AFTERNOON.
ISOLATED STORMS MAY DEVELOP WELL OUT AHEAD OF THIS LINE AS WELL.

A SECOND ROUND OF THUNDERSTORMS COULD AFFECT THE REGION IN THE
EVENING AS STORMS BECOMING ORGANIZED IN THE MID MISSISSIPPI VALLEY
MOVE EAST THROUGH THE DAY.

CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS AS WELL AS SOME LARGE
HAIL WITH THUNDERSTORMS BOTH THIS AFTERNOON AND THIS EVENING.

PEOPLE ACROSS WESTERN AND CENTRAL OHIO...SOUTHEAST INDIANA AND
NORTHERN KENTUCKY SHOULD REMAIN ALERT FOR CHANGING WEATHER
CONDITIONS. LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR
LOCAL MEDIA OUTLET FOR POSSIBLE SEVERE WEATHER WATCHES AND
WARNINGS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:40 AM EDTHeat AdvisoryILNAdams, Brown, Clermont, Hamilton, Highland, Pike and 2 more13 hr
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningILNMercer46 min
Jun 22, 2:34 PM EDTSevere Thunderstorm WarningILNDarke41 min
Jun 22, 2:44 PM EDTSevere Thunderstorm WarningILNFranklin31 min
Jun 22, 2:53 PM EDTSevere Thunderstorm WarningILNFairfield, Licking52 min
Jun 22, 3:13 PM EDTSevere Thunderstorm WarningILNMiami, Shelby47 min
Jun 22, 3:36 PM EDTSevere Thunderstorm WarningILNChampaign, Logan54 min
Jun 22, 3:52 PM EDTSevere Thunderstorm WarningILNUnion47 min
Jun 22, 4:21 PM EDTSevere Thunderstorm WarningILNDelaware39 min
Jun 22, 4:26 PM EDTSevere Thunderstorm WarningILNFranklin, Licking49 min
Jun 22, 4:31 PM EDTSevere Thunderstorm WarningILNPreble48 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningILNButler47 min
Jun 22, 4:46 PM EDTSevere Thunderstorm WarningILNMadison30 min
Jun 22, 4:51 PM EDTSevere Thunderstorm WarningILNMontgomery39 min
Jun 22, 5:07 PM EDTSevere Thunderstorm WarningILNWarren38 min
Jun 22, 5:22 PM EDTSevere Thunderstorm WarningILNGreene38 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningILNClermont36 min
Jun 22, 6:01 PM EDTSevere Thunderstorm WarningILNHighland44 min
Jun 22, 7:02 PM EDTSevere Thunderstorm WarningILNHamilton27 min
Jun 22, 7:46 PM EDTSevere Thunderstorm WarningILNAdams44 min
Jun 22, 7:53 PM EDTSevere Thunderstorm WarningILNBrown22 min

Nearby

Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.